MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR080501A
Medical Device Problem Codes Activation Failure (3270); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was intended for use in an unknown anatomical location for an unknown etiology.On (b)(6) 2023, w.L.Gore & associates were made aware of a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) that was returned to the gore histology department.The device that was observed to have a broken deployment line and partial deployment (distal expansion), reported to have occurred within the patient during the initial procedure on (b)(6) 2023.The viabahn device was removed from the patient without issue, and the procedure was successfully completed with another 8mmx5cm viabahn device.There were no reported consequences or impact to the patient.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of the manufacturing records for both devices indicated the device lots met all pre-release manufacturing specifications.Refer to smartsolve product history review for further information.Device evaluation - device damage was observed during evaluation consistent with the application of increased force, including damage to the transition and adjacent catheter.Forceful pulling of the deployment knob rather than use of a smooth and continuous deployment motion is a reasonably foreseeable misuse consistent with a deployment line break.However, insufficient procedural details were available to confirm or dismiss the use of excessive force during deployment.Therefore, neither the timing nor the root cause of the broken deployment line and deployment failure with partial expansion could be established with the available information.Cause of the reported event cannot be established based on evaluation of the returned delivery system and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17466898
Report Number2017233-2023-04172
Device Sequence Number8901826
Product Code NIP
UDI-Device Identifier00733132623105
UDI-Public00733132623105
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2025
Device Catalogue NumberVBHR080501A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown